MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SL-230-40-S
Medical Device Problem Codes Material Separation (1562); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 07/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use includes the following information to ensure correct and effective use of the device: "the endoscope should remain straight as possible when inserting or withdrawing forceps." "forceps cups must remain closed during introduction into, advancement through, and removal from endoscope.If cups are open, damage to forceps and/or endoscope may occur." "gentle pressure must be used when operating handle of forceps.Excessive pressure will result in rigidity of the forceps, which may damage forceps and/or endoscope." "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." "with cups closed, insert forceps into accessory channel.Note: keep end of forceps extending from accessory channel straight at all times.Allowing forceps to hang from accessory channel may cause damage to forceps." failure to follow the instructions for use could lead to damage to the forceps device.This damage could lead to the customer's report of the device collapsing and a piece of the device detaching within the patient.Prior to distribution, all captura serrated forceps are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a upper endoscopy procedure, the physician used a cook captura serrated large forcep - no spike.The forceps were introduced down through the channel of the olympus 180 endoscope.One biopsy was obtained.The user opened the forceps again and the device collapsed.The piece of forceps that came off in the patient when it collapsed was retrieved with no harm to the patient.Another forceps was used from a different box and procedure completed with no further complications.

Brand Name
CAPTURA SERRATED LARGE FORCEP-NO SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6764886
Report Number1037905-2017-00524
Device Sequence Number1733716
Product Code FCL
UDI-Device Identifier00827002560598
UDI-Public(01)00827002560598(17)200328(10)W3844050
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SL-230-40-S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/11/2017
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2017
Initial Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;